SIADH (syndrome inappropriate antidiuretic hormone):has anyone experienced this complication of a subarachnoid hemorrhage? Curious about your recovery. Thanks!
Hi Teresa ... I have never heard of this...~ what are the symptoms and how are the Doctors helping you with this syndrome?
Cyber~thoughts your way ~ Colleen
The syndrome of inappropriate antidiuretic hormone hypersecretion (SIADH) is characterized by excessive release of antidiuretic hormone (ADH or vasopressin) from the posterior pituitary gland or another source. The result is hyponatremia and sometimes fluid overload. It is usually found in patients diagnosed with pneumonia, brain tumors, head trauma, strokes, meningitis, encephalitis, or small-cell carcinoma of the lung. (from wikipedia).
I don’t think it is too common. Had all kinds of problems with electrolytes (low sodium, low magnesium, low potassium). Was given up to 18 liters of fluid/day Intravenously to over ride the brain mechanism causing the problem. I don’t actually understand the situation, myself. Typically, patients are administered 1-4 litters/day. Experienced problems with edema (swelling) for weeks following the event. Still have pressure from fluid retention areas.just wondered if anyone else had a similar experience.